Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 31, NWS Corpus Christi, TX

June 7, 2011Calhoun County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 7, 2011, 2:08 PM CDT for Calhoun County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2011, 2:08 PM CDT (19:08 UTC)
Expired
Jun 7, 2011, 2:45 PM CDT
In force
37 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WUUS54 KCRP 071908
SVRCRP
TXC057-071945-
/O.NEW.KCRP.SV.W.0031.110607T1908Z-110607T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
208 PM CDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CALHOUN COUNTY IN SOUTH TEXAS

* UNTIL 245 PM CDT

* AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  EAST OF LONG MOTT...OR 8 MILES SOUTH OF PORT LAVACA...AND MOVING   
  WEST NORTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LONG MOTT...
  KAMAY...
  GREEN LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2840 9660 2843 9677 2845 9679 2845 9684
      2851 9691 2854 9690 2858 9693 2862 9686
      2866 9672 2870 9665 2863 9660 2859 9660
      2858 9656 2856 9654
TIME...MOT...LOC 1907Z 108DEG 11KT 2851 9667

$$

HART
1 follow-up statement
825 
WWUS54 KCRP 071945
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT TUE JUN 7 2011

TXC057-071953-
/O.EXP.KCRP.SV.W.0031.000000T0000Z-110607T1945Z/
CALHOUN-
245 PM CDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALHOUN COUNTY
WILL EXPIRE AT 245 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BUT MAY 
STILL PRODUCE HEAVY RAINFALL AND PEA SIZE HAIL ACROSS NORTHWESTERN 
CALHOUN COUNTY BETWEEN GREEN LAKE AND KAMEY.

LAT...LON 2840 9660 2843 9677 2845 9679 2845 9684
      2851 9691 2854 9690 2858 9693 2862 9686
      2866 9672 2870 9665 2863 9660 2859 9660
      2858 9656 2856 9654
TIME...MOT...LOC 1943Z 108DEG 11KT 2854 9679

$$

HART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:36 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 7, 12:36 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1236 PM CDT TUE JUN 7 2011

.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...VFR CIGS NEXT 24 HRS ALL TERMINALS WITH VFR
VSBY/S CRP/ALI/LRD AND MVFR VSBY/S LATE TONIGHT AT KVCT. CU FIELD
WILL TRY TO DEVELOP THIS AFTERNOON WITH SKIES BECOMING FEW TO SCT.
CUMULONIMBUS POSSIBLE VCNTY KVCT WITH ISOLATED CONVECTION
DEVELOPING ALONG SEABREEZE. HAVE LEFT CONVECTION OUT OF TAF PKG
DUE TO LOW PROBS OF OCCURRENCE. CU FIELD DISSIPATES THIS EVENING
WITH PATCHY STRATUS POSSIBLE TONIGHT AS MOISTURE VALUES BECOME
SLIGHTLY HIGHER THAN PAST SEVERAL NIGHTS WITH 5SM BR LIKELY KVCT.
LIGHT TO MODERATE SSE WINDS THROUGH THE FORECAST PERIOD ALL
TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    93  73  91  72  93  /  10  10  10  10  10
VICTORIA          95  71  93  70  96  /  20  10  10  10  10
LAREDO           105  76 103  75 105  /  10  10  10  10  10
ALICE             97  71  96  70  96  /  10  10  10  10  10
ROCKPORT          91  77  90  77  91  /  10  10  10  10  10
COTULLA          100  71  97  71 101  /  10  10  10  10  10
KINGSVILLE        95  72  95  71  94  /  10  10  10  10  10
NAVY CORPUS       89  77  87  77  90  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

AVIATION...HART
Hazardous weather outlook, Jun 7, 9:40 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
940 AM CDT TUE JUN 7 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-081445-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
940 AM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE VICTORIA
CROSSROADS THIS AFTERNOON. HOWEVER...NO ORGANIZED SEVERE WEATHER
IS ANTICIPATED AT THIS TIME.

A SLIGHTLY ELEVATED FIRE DANGER WILL OCCUR ACROSS THE BRUSH COUNTRY AND
RIO GRANDE PLAINS THIS AFTERNOON...DUE TO RELATIVE HUMIDITY VALUES
OF 20 TO 30 PERCENT AND DROUGHT-STRESSED FUELS. HOWEVER...WINDS
ARE EXPECTED TO REMAIN GENERALLY 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE BRUSH COUNTRY AND RIO
GRANDE PLAINS EACH AFTERNOON...DUE TO RELATIVE HUMIDITY VALUES OF 25
TO 35 PERCENT...WIND GUSTS BETWEEN 15 AND 25 MPH...AND
DROUGHT-STRESSED FUELS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 7, 1:55 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
155 PM CDT TUE JUN 7 2011

TXZ247-072000-
CALHOUN-
155 PM CDT TUE JUN 7 2011

...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN COUNTY...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MAGNOLIA BEACH...OR 8 MILES
NORTHEAST OF SEADRIFT...MOVING WEST NORTHWEST AT 15 MPH.

PEOPLE IN NORTHERN CALHOUN COUNTY...INCLUDING THE CITIES OF LONG MOTT
AND GREEN LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND POSSIBLE WIND GUSTS UP TO 40 MPH ARE CURRENTLY
EXPECTED WITH THIS STORM.

HART

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.